Quantcast

Hives are crazy!


#1

I need help. I’m having severe itching and hives after jpouch surgery and it burns like hell! I sleep, I get hives. I scratch, hives. I’m having a full body hive attack.


#2

Check with your pharm first but I would say get massive doses of bendryl on board ASAP

Hives are a known side effect of general anesthetic, as is crazy itching. Try a heavy coat of baby oil lotion or non-scented body lotion to help with the all over itching (it feels like it’s under your skin, right?) Most importantly, DO NOT DIG AT YOUR SKIN. I know you have to scratch, do it through your clothes or wear a thin glove. Sometimes lightly smacking the area that itches will relieve the itch sensation.

azurelle


#3

I’m not actually sure its from anesthestic because I’m 2 weeks out from surg. It started after I got home.

I’ll try that then!


#4

AutoimmunetoStars,
Have you contacted your hepatologist or his/her nurse about this situation? They may have a solution that will work for your situation. Also, the surgeon who did your jpouch surgery. Consult with him as well before you doctor yourself. You don’t want to make matters worse. If urgent and you are not allergic to Benadryl you might try a good dose of that in the liquid form. Maybe it will bring some relief. Let us know how things turn out.

Mark


#5

I don’t have a j-pouch but I do have hives. First please consult the surgeon and other doctors and ask for a refferal to an alkergist. Hives are an allergic reaction and you may be reacting to a medication. I consulted an allergist and she said to never take Bendryl. She didn’t explain why but said this very strongly. She directed me to take incombination Zyrtec and Zantac. I take two Zyrtec and one Zantac and in about 20 minutes, the hives improve. She allows up to 4 Zytec if no improvement. Hives can lead to swollen throat so if they persist, you should get a EpiPen. My heart goes out to you because I know how agonizing hives are. They made me cry out loud crazy. I was willing to scratch until it bled. I’m lucky because mine last only several hours if untreated. Before I got treatment, I considered going to urgent care because they can give you an injection to stop the hives. That is an option for you too. I hope you get the treatment you need very soon.


#6

Thanks Jennifer for your input regarding Benadryl and hives. Having never had hives I was making a guess. Glad for your input.

Mark


#7

I’m using Zyertec now. Its working!! I went to my allergist yesterday. Gave me three possiblities:

  1. Surgery reaction. He said just the act of surgery can cause me hives because I’m very prone.

  2. MCAS if it returns in a month

  3. Or very bad dermagraphism.

He said its most likely not an allergy and I’m just incredibly prone to hives (as humira, remicade, etc shown) and if its not MCAS it means I have dermagraphia, a condition where everything is pissed on my skin.


#8

Jpouch back in 1986, (I was told I was the 13th patient in the US to have this procedure). Thank you Dr. Harms at the U.W. Madison Hospital and Clinics. Dx PSC for 30 years. Bad itching 5 years ago. We have the itching under control with Rifampin 300mg/day and 75 mg/day of Hydroxyzine both before bedtime. I hope this helps! Best wishes.


#9

Hello,

I’m so glad the Zyrtec is working for you. And remember to take 150 mg of Zantac (for heartburn but also an antihistamine).

My hives aren’t truly allergies either. I have chemical sensitivities with skin contact. Laundry detergent caused my first hives. Petroleum based foam in a new mattress caused a huge attack. Good luck. I’m glad you have an allergist who is helping you too.